Alert archive / Indiana / Flash Flood Warnings in 2022

Flash Flood Warning 9, NWS Indianapolis, IN

August 29, 2022Clay County, Parke County, Vigo County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Aug 29, 2022, 10:06 PM EDT for Clay County, Parke County, Vigo County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2022, 10:06 PM EDT (02:06 UTC)
Expired
Aug 30, 2022, 4:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IN, Parke County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 11:00 PM EDTFLASH FLOODFontanet, INGALLAGHER ROAD, ROBERTSON ROAD, AND BALDWIN ST. FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2551 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

477 
WGUS53 KIND 300206
FFWIND
INC021-121-167-300800-
/O.NEW.KIND.FF.W.0009.220830T0206Z-220830T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1006 PM EDT Mon Aug 29 2022

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Northwestern Clay County in west central Indiana...
  Southern Parke County in west central Indiana...
  Northeastern Vigo County in west central Indiana...

* Until 400 AM EDT.

* At 1006 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Terre Haute, Brazil, Seelyville, Knightsville, Rosedale, Harmony, 
  Staunton, Carbon, Fontanet, Bridgeton, Lena and North Terre Haute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3963 8739 3965 8739 3967 8701 3949 8701
      3948 8739 3961 8739 3961 8738 3962 8738

FLASH FLOOD...RADAR INDICATED

$$

NIELD
3 follow-up statements
410 
WGUS73 KIND 300346
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
1146 PM EDT Mon Aug 29 2022

INC021-121-167-300800-
/O.CON.KIND.FF.W.0009.000000T0000Z-220830T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IN-Parke IN-Vigo IN-
1146 PM EDT Mon Aug 29 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY FOR 
NORTHWESTERN CLAY, SOUTHERN PARKE AND NORTHEASTERN VIGO COUNTIES...

At 1146 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 5 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Terre Haute, Brazil, Seelyville, Knightsville, Rosedale, Harmony, 
  Staunton, Carbon, Fontanet, Bridgeton, Lena and North Terre Haute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3963 8739 3965 8739 3967 8701 3949 8701
      3948 8739 3961 8739 3961 8738 3962 8738

FLASH FLOOD...RADAR INDICATED

$$

50
652 
WGUS73 KIND 300542 RRB
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
142 AM EDT Tue Aug 30 2022

INC021-121-167-300800-
/O.CON.KIND.FF.W.0009.000000T0000Z-220830T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IN-Parke IN-Vigo IN-
142 AM EDT Tue Aug 30 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS 
MORNING FOR NORTHWESTERN CLAY, SOUTHERN PARKE AND NORTHEASTERN VIGO 
COUNTIES...

At 142 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Terre Haute, Brazil, Seelyville, Knightsville, Rosedale, Harmony, 
  Staunton, Carbon, Fontanet, Bridgeton, Lena and North Terre Haute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3963 8739 3965 8739 3967 8701 3949 8701
      3948 8739 3961 8739 3961 8738 3962 8738

FLASH FLOOD...RADAR INDICATED

$$

AU
027 
WGUS73 KIND 300756
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
356 AM EDT Tue Aug 30 2022

INC021-121-167-300806-
/O.EXP.KIND.FF.W.0009.000000T0000Z-220830T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IN-Parke IN-Vigo IN-
356 AM EDT Tue Aug 30 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING 
FOR NORTHWESTERN CLAY, SOUTHERN PARKE AND NORTHEASTERN VIGO 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3963 8739 3965 8739 3967 8701 3949 8701
      3948 8739 3961 8739 3961 8738 3962 8738

$$

AU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:32 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 29, 9:32 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
932 PM EDT Mon Aug 29 2022

.Forecast Update...
Issued at 931 PM EDT Mon Aug 29 2022

Surface analysis this evening shows a trough of low pressure
stretching from Lake Michigan across IL to eastern MO. GOES16 shows
many areas of convection ahead of this trough stretching from the
eastern Great Lakes across Indiana  to southern MO and the southern
plains. Water vapor showed a plume of moisture in place across
Central Indiana, ahead of the upper trough in place over the upper
midwest. A warm and humid air mass remained in place across Central
Indiana with dew points lingering near 70. Radar shows scattered
convection across the area. Some storms to the east were remnants
from early daytime heating storms while newer development to the
west was associated with the approaching upper trough.

HRRR continues to suggest that scattered convection along and ahead
of the approaching surface trough will continue to push across
Central Indiana overnight. Forecast soundings overnight remain
rather saturation, with dry air arriving only late in the night from
the northwest in the wake of the passing trough axis. Thus expect
the ongoing scattered showers and storms to continue to make
progress across Central Indiana overnight. SPC mesoanalysis page
suggests some CIN in place across the area and the severe threat
appears to be limited, but heavy rain and frequent lightning will
still be expected with any storms. Thus have used high pops
overnight, particularly in the 10pm - 3am window as best forcing
should pass during that period. As dry air arrives late tonight,
ramping pops lower from NW toward the SE.  Minimal temperature
advection is expected overnight, thus lows around 70 appear on the
mark and only minor adjustments were made for that.

&&

.Short Term...(This evening through Tuesday night)
Issued at 250 PM EDT Mon Aug 29 2022

Highlights:

-2 rounds of strong to severe storms, first round this afternoon
north of Indy, second late this evening across central Indiana.

-Damaging winds primary threat, especially towards Lafayette.

This Afternoon and Tonight.

This discussion will mostly be focused on the larger scale pattern
for the storm potential this evening.  For finer scale details, see
Meso-discussion above.

A seasonably strong upper level trough continues to slowly push to
the east across the Upper Great Lakes Region with a 250mb jet
approaching 100kts. This strong jet combined with CAPE values well
over 3500 J/kg have allowed for storms to initiate across northern
Illinois.  This complex will be the first potential for strong to
severe thunderstorms across central Indiana as it pushes to the east
and south.  Further to the south, isolated to scattered showers have
formed north of the Ohio River where a remnant frontal boundary
along an axis of convergent air in the mid levels is creating an
environment favorable for these weak and scattered showers.

Going into later this afternoon expect that the first complex may
skirt the northern counties as the cold pool strengthens and the
complex begins a southern turn. As these storms move south they will
be exiting the area of highest instability and moving into a weakly
sheared environment which will lead to a gradual weakening but will
depend on the strength of the cold pool.  A second round of storms
is then expected to initiate late this evening and move into central
Indiana during the early overnight hours.  Confidence in the
strength and southern extent of the complex remains low with a lot
of uncertainty as to how much time for recovery there will be
across northern Illinois.  Do think that the area near Lafayette
remains where the highest potential for damaging wind gusts will be.

The severe threat will lessen later into the overnight hours as the
loss of heating combined with weaker shear will limit the
maintenance potential for any storm complex.  Do think that periods
of heavy rain and perhaps training of showers and storms may
continue well into the night causing isolated flooding problems.
Rain chances will then come to an end by sunrise as the moisture
transfer becomes cut off by the advancing trough. Can't rule out
some patchy fog towards daybreak with the abundant moisture, but the
lack of clearing and winds around 5-10 mph will limit fog coverage.

Tomorrow and Tomorrow Night.

The aftermath of the system tonight will bring a return to dry and
pleasant conditions across central Indiana.  Surface high pressure
will quickly build in across the area during the afternoon hours
with CAA aloft in the presence of northwesterly flow. Dew points
will crash into the low to mid 50s by mid afternoon which will then
allow for cooler temperatures tomorrow night.

&&

.Long Term...(Wednesday through Monday)
Issued at 250 PM EDT Mon Aug 29 2022

Upper troughing across the northeast with upper ridging out west
will result in predominantly NW flow through the long term period.
At the surface, high pressure is likely to dominate until the
weekend, providing pleasant weather with large scale subsidence
dropping dewpoints into the low 50s. Look for an upper shortwave to
approach the area late week. Precipitation is unlikely with surface
high pressure keeping the low levels dry, but an increase in cloud
cover is expected.

By the weekend, temperatures will warm up as upper ridging builds
across the region. In addition, winds should become more southerly
with the surface high moving east of the area Friday. Increasing
moisture due to southerly flow and daytime heating may lead to a few
pop up showers and storms, but confidence is very low this far out.
Ensemble guidance show an inverted trough across the southeast
moving north closer to southern portions of the CWA around Sunday.
If the trough can make it far enough north then rain chances will
need to be slightly increased. Confidence in this scenario is low at
this time as most ensembles keep it south of central Indiana.

Expect below average temperatures to begin the period. Southerly
flow and a building upper ridge should allow temperatures to climb
into the upper 80s by the weekend.

&&

.Aviation...(00Z TAF Issuance)
Issued at 624 PM EDT Mon Aug 29 2022

Impacts:

* VFR Conditions will be expected for much of the TAF period.
* Storms possible early this evening and again overnight which may
  produce brief MVFR/IFR conditions.
* VFR conditions return on Tuesday.

Discussion:

Ongoing convection near IND and HUF is expected to diminish and
drift farther south near the TAF sites over the next 60-90 minutes
as the convection remains more outflow dominate.

New convection is anticipated late this evening and overnight as the
upper trough axis approaches Central Indiana from the west. HRRR
suggests development after 03Z and is suggested to pass through
about 11Z. Thus have used a prevailing SHRA with temps groups for
thunder as the dynamics are expected to pass.

Forecast soundings show dry air and subsidence arriving in the wake
of the convection as the flow become northwesterly due to high
pressure building across the plains states.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Update...Puma
Short Term...White/Melo
Long Term...Melo
Aviation...Puma
Hazardous weather outlook, Aug 29, 9:44 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
944 PM EDT Mon Aug 29 2022

INZ021-028>031-035>049-051>057-060>065-067>072-310145-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
944 PM EDT Mon Aug 29 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms can be expected much of the night. A few
storms may become severe with damaging winds, heavy rainfall, and
localized flooding the primary threats. Isolated large hail cannot
be ruled out as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding
observed overnight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Aug 29, 4:23 PM EDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
423 PM EDT Mon Aug 29 2022

INZ021-028>031-035-036-038-292100-
Howard IN-Clinton IN-Montgomery IN-Tipton IN-Fountain IN-Warren IN-
Tippecanoe IN-Carroll IN-
423 PM EDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of southeastern Carroll,
northern Fountain, southern Tippecanoe, Clinton, Howard, southwestern
Warren, northwestern Tipton and northwestern Montgomery Counties
through 500 PM EDT...

At 421 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Walton to near Lafayette
to near Danville. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph. A 48 mph gust was measured at
         the Purdue University Airport in West Lafayette at 406 pm.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Lafayette around 425 PM EDT.
  Kokomo around 440 PM EDT.

Other locations in the path of these storms include Williamsport and
Frankfort.

This includes Interstate 65 between mile markers 156 and 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central and west central Indiana.

&&

LAT...LON 4056 8637 4056 8597 4042 8603 4029 8636
      4014 8707 4017 8753 4026 8753 4036 8700
      4059 8637
TIME...MOT...LOC 2021Z 278DEG 35KT 4057 8637 4036 8693 4022 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Ryan
Special weather statement, Aug 29, 4:44 PM EDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
444 PM EDT Mon Aug 29 2022

INZ030-031-035>041-043-044-292130-
Howard IN-Clinton IN-Montgomery IN-Tipton IN-Fountain IN-Madison IN-
Boone IN-Parke IN-Delaware IN-Vermillion IN-Hamilton IN-
444 PM EDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of Madison, southern
Fountain, northern Delaware, southeastern Clinton, southeastern
Howard, northwestern Parke, Boone, Hamilton, Tipton, northern
Vermillion and Montgomery Counties through 530 PM EDT...

At 443 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swayzee to 7 miles southwest of Tipton to
7 miles east of Georgetown. Movement was east-southeast at 45 mph.
Stronger winds will likely occur out ahead of the rain perhaps by as
much as 10 minutes.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Tipton around 450 PM EDT.
  Noblesville around 455 PM EDT.

Other locations in the path of these storms include Elwood,
Alexandria and Anderson.

This includes the following highways...
 Interstate 65 between mile markers 131 and 150.
 Interstate 69 between mile markers 236 and 251.
 Interstate 74 between mile markers 27 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and east central Indiana.

&&

LAT...LON 4001 8753 4024 8624 4049 8586 4038 8586
      4038 8522 4031 8522 4000 8589 3989 8707
      3991 8753
TIME...MOT...LOC 2043Z 280DEG 40KT 4051 8576 4024 8618 4000 8750

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Ryan
Special weather statement, Aug 29, 5:16 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
516 PM EDT Mon Aug 29 2022

INZ036>042-046>049-292200-
Randolph IN-Montgomery IN-Tipton IN-Henry IN-Hendricks IN-Madison IN-
Boone IN-Delaware IN-Hancock IN-Hamilton IN-Marion IN-
516 PM EDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of Madison, northern
Hancock, Delaware, northwestern Randolph, northeastern Hendricks,
northern Henry, northern Marion, Boone, Hamilton, southeastern Tipton
and east central Montgomery Counties through 600 PM EDT...

At 515 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Matthews to 6 miles northwest of
Noblesville to 11 miles east of Crawfordsville. Movement was
southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph. Strong winds will occur as much as
         10 to 15 minutes ahead of the arrival of the rain and
         storms.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Noblesville around 520 PM EDT.
  Fishers and Lebanon around 530 PM EDT.
  Muncie around 535 PM EDT.

Other locations in the path of these storms include Brownsburg,
Zionsville, Speedway and Winchester.

This includes the following highways...
 Interstate 65 between mile markers 116 and 144.
 Interstate 69 between mile markers 200 and 252.
 Interstate 74 between mile markers 38 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and east central Indiana.

&&

LAT...LON 3989 8553 3977 8645 4006 8685 4015 8618
      4038 8562 4038 8549 4019 8481
TIME...MOT...LOC 2115Z 294DEG 37KT 4034 8559 4013 8611 4005 8669

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ryan
Special weather statement, Aug 29, 6:45 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
645 PM EDT Mon Aug 29 2022

INZ042-047>049-054>057-063>065-292315-
Rush IN-Johnson IN-Brown IN-Randolph IN-Morgan IN-Decatur IN-
Bartholomew IN-Henry IN-Shelby IN-Hancock IN-Marion IN-
645 PM EDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of Shelby, southeastern
Hancock, Rush, southern Randolph, southeastern Morgan, northern
Decatur, northeastern Brown, Johnson, northwestern Bartholomew,
southern Henry and southeastern Marion Counties through 715 PM EDT...

At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Winchester to near Franklin.
Movement was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of Shelby,
southeastern Hancock, Rush, southern Randolph, southeastern Morgan,
northern Decatur, northeastern Brown, Johnson, northwestern
Bartholomew, southern Henry and southeastern Marion Counties,
including the following locations... Greensboro, Peoga, Morgantown,
Knightstown, Modoc, New Whiteland, Lynn, Geneva, Waldron and
Spiceland.

This includes the following highways...
 Interstate 65 between mile markers 74 and 99.
 Interstate 70 between mile markers 112 and 133.
 Interstate 74 between mile markers 101 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Indiana.

&&

LAT...LON 4000 8520 3979 8522 3979 8530 3945 8530
      3937 8564 3919 8624 3951 8629 4011 8502
      4005 8481 4001 8481
TIME...MOT...LOC 2245Z 297DEG 25KT 4006 8497 3954 8609

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Puma
Special weather statement, Aug 29, 8:23 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
823 PM EDT Mon Aug 29 2022

INZ028-035-036-043-044-300115-
Montgomery IN-Fountain IN-Parke IN-Warren IN-Vermillion IN-
823 PM EDT Mon Aug 29 2022

...A strong thunderstorm will impact portions of Fountain, northern
Parke, Warren, Vermillion and west central Montgomery Counties
through 915 PM EDT...

At 823 PM EDT, Doppler radar was tracking a strong thunderstorm near
Danville, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Covington and Veedersburg.

This includes Interstate 74 between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4042 8753 4036 8709 3968 8708 3978 8753
TIME...MOT...LOC 0023Z 299DEG 32KT 4020 8763

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Puma

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:11 PM EDTSevere Thunderstorm WarningINDCarroll38 min
Aug 29, 8:15 PM EDTAreal Flood AdvisoryINDMorgan, Owen4 hr
Aug 29, 8:23 PM EDTSpecial Weather StatementINDFountain, Parke, Vermillion, Warren52 min
Aug 29, 10:35 PM EDTSpecial Weather StatementINDHamilton, Hendricks, Marion55 min
Aug 29, 11:14 PM EDTAreal Flood WarningINDClay, Putnam5 hr
Aug 29, 11:29 PM EDTSpecial Weather StatementINDHancock, Marion31 min
Aug 29, 11:34 PM EDTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Marion35 min
Aug 30, 12:09 AM EDTFlash Flood WarningINDBoone, Hamilton, Hancock, Marion3 hr
Aug 30, 12:42 AM EDTFlash Flood WarningINDClay, Putnam3 hr
Aug 30, 3:02 AM EDTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Johnson, Marion3 hr

Nearby

Flash Flood Warnings in Indiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.